Home > Shigefumi Mori > Biography full

Shigefumi Mori

*anese mathematician

Shigefumi Mori (森 重文, Mori Shigefumi, born February 23, 1951) is a *anese mathematician, known for his work in algebraic geometry, particularly in relation to the cl*ification of three-folds.

Contents

  • 1 Career
  • 2 Work
  • 3 Awards
  • 4 Major publications
  • 5 See also
  • 6 References
  • 7 External links

Career

Mori completed his Ph.D. *led "The Endomorphism Rings of Some Abelian Varieties" under Masayoshi Nagata at Kyoto University in 1978. He was visiting professor at Harvard University during 1977–1980, the Ins*ute for Advanced Study in 1981–82, Columbia University 1985–87 and the University of Utah for periods during 1987–89 and again during 1991–92. He has been a professor at Kyoto University since 1990.

Work

With Edward Witten (1990)

He generalized the cl*ical approach to the cl*ification of algebraic surfaces to the cl*ification of algebraic three-folds. The cl*ical approach used the concept of minimal models of algebraic surfaces. He found that the concept of minimal models can be applied to three-folds as well if we allow some singularities on them. The extension of Mori's results to dimensions higher than three is called the minimal model program and is an active area of research in algebraic geometry.

He has been elected president of the International Mathematical Union, becoming the first head of the group from East Asia.

Awards

He was awarded the Fields Medal in 1990 at the International Congress of Mathematicians.

In 2021, he received the Order of Culture.

Major publications

Mori attended the opening ceremony of the International Congress of Mathematicians (2018)
  • Mori, Shigefumi (1979). "Projective Manifolds with Ample Tangent Bundles". Annals of Mathematics. 110 (3): 593–606. doi:10.2307/1971241. JSTOR:1971241.
  • Mori, Shigefumi; Mukai, Shigeru (1981). "Cl*ification of Fano 3-folds with B2≥2". M*cripta Mathematica. 36 (2): 147–162. doi:10.1007/BF01170131. S2CID:189831516.
    • Mori, Shigefumi; Mukai, Shigeru (2003). "Cl*ification of Fano 3-folds with B2≥2. (Erratum)". M*cripta Mathematica. 110 (3): 407. doi:10.1007/s00229-002-0336-2. S2CID:121266346.
  • Mori, Shigefumi (1982). "Threefolds Whose Canonical Bundles Are Not Numerically Effective". Annals of Mathematics. 116 (1): 133–176. doi:10.2307/2007050. JSTOR:2007050.
  • Mori, Shigefumi (1988). "Flip theorem and the existence of minimal models for 3-folds". Journal of the American Mathematical Society. 1 (1): 117–253. doi:10.1090/S0894-0347-1988-0924704-X. JSTOR:1990969.
  • Kollár, János; Miyaoka, Yoichi; Mori, Shigefumi. Rationally connected varieties. J. Algebraic Geom. 1 (1992), no. 3, 429–448.
  • Kollár, János; Miyaoka, Yoichi; Mori, Shigefumi (1992). "Rational connectedness and boundedness of Fano manifolds". Journal of Differential Geometry. 36 (3). doi:10.4310/jdg/1214453188.
  • Kollár, János; Mori, Shigefumi (1992). "Cl*ification of three-dimensional flips". Journal of the American Mathematical Society. 5 (3): 533–703. doi:10.1090/S0894-0347-1992-1149195-9. JSTOR:2152704.
  • Keel, Sean; Mori, Shigefumi (1997). "Quotients by Groupoids". Annals of Mathematics. 145 (1): 193–213. doi:10.2307/2951828. JSTOR:2951828. S2CID:17830187.
  • Kollár, János; Mori, Shigefumi. Birational geometry of algebraic varieties. With the collaboration of C. H. Clemens and A. Corti. Translated from the 1998 *anese original. Cambridge Tracts in Mathematics, 134. Cambridge University Press, Cambridge, 1998. viii+254 pp. ISBN:0-521-63277-3

See also

  • Keel–Mori theorem

References

    • O'Connor, John J.; Robertson, Edmund F., "Shigefumi Mori", MacTutor History of Mathematics archive, University of St Andrews
    • Heisuke Hironaka, The work of Shigefumi Mori. Fields Medallists Lectures, Michael F. Atiyah (Editor), Daniel Iagolnitzer (Editor); World Scientific Publishing, 2007. ISBN:981-02-3117-2

    External links